Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My 3 YO has a blood glucose level of 147!!!

I already made an appointment for Friday with his peditrician but what I want to know is....can I do anything at home to bring it down until then? His daddy is a diabetic and I'm worried.

 
mominbolt

Asked by mominbolt at 3:07 PM on Oct. 21, 2009 in Health

Level 3 (21 Credits)
This question is closed.
Answers (10)
  • I'M AN RN AND ALSO DIABETIC
    THE ONLY THING I KNOW THAT LOWERS BLOOD GLUCOSE LEVELS THT ISN'T A DRUG IS CINNAMON.
    YOU CAN BUY IT IN CAPSULES AT THE PHARMACY WITH THE VITAMINS.
    MAKE SURE HIS URINE ISN'T GETTING DARK AND THAT HE IS DRINKING PLENTY OF WATER. HE SHOULD BE THIRSTY IF HIS bG IS TOO HIGH.
    THE THREE SIGNS ARE....
    POLYPHASIA=EXCESS HUNGER
    POLYDYPSIA=EXCESS THIRST
    POLYURIA=EXCESS URINATION
    anexhorter

    Answer by anexhorter at 3:19 PM on Oct. 21, 2009

  • Don't feed him any refined sugars. Dandelion root, harvested in the fall has good effects on blood glucose and makes a rather pleasant tea. Have him drink some of that. Apples also have good effects on blood sugar. Monitor it, make sure it doens't keep going high (or low) and if it does get really out of control, take him to the ER.

    Some medications can make blood glucose high. Is he on any medications?
    Ati_13

    Answer by Ati_13 at 3:10 PM on Oct. 21, 2009

  • Keep him away from sugar and carbohydrates. With a number like that it looks like he is diabetic.
    Why did you have it checked? Has he been having symptoms? Here is an article on nutrition. You can get ideas here.

    http://www.diabetes.org/food-nutrition-lifestyle/nutrition.jsp

    You might also check this out. If he is diagnosed you might want to look into it.

    http://www.defendagainstdiabetes.com/indexusa.php

    itsmesteph11

    Answer by itsmesteph11 at 3:21 PM on Oct. 21, 2009

  • Change his diet, no sugar
    UniqueDesire

    Answer by UniqueDesire at 3:45 PM on Oct. 21, 2009

  • get him active he will have the sugar drop not much but enough so it can lower good luck.
    bigmamatheresa

    Answer by bigmamatheresa at 4:54 PM on Oct. 21, 2009

  • Some medications can make blood glucose high. Is he on any medications? No he isn't on any meds at all...


    Why did you have it checked? Has he been having symptoms? I checked his sugar because for the past week he has been drinking a lot and I know from my husband that staying thirsty is a sign of diabetes. My son constantly asks me for something to drink. He has even stolen my drinks and took off with them!


     

    mominbolt

    Answer by mominbolt at 9:04 PM on Oct. 21, 2009

  • On a child that young that has never had a problem before, I would get a second opinion-who took the test and why? What kind of test? urine, blood sample and how long after he ate something was it. What kind of food did he have before the test or was he fasting and for how long. Does he eat without telling you? Check his room for hidden sugar or candy. Some suggestions. Hugs don't fall apart-just be more observant and make sure to get a 2nd opinion before the doctors get him tied to a bunch of medications if he really doesn't need them.

    MomaNana2008

    Answer by MomaNana2008 at 12:27 AM on Oct. 22, 2009

  • who took the test and why? What kind of test?me and my husband did on his Glucometer.


    What kind of food did he have before the test or was he fasting and for how long. Does he eat without telling you?I can't remember what he ate. It was about 2:30 pm yesterday. No he wasn't fasting. No he don't eat without me knowing.


    We checked his sugar again this morning before he ate breakfast and it was 107.

    mominbolt

    Answer by mominbolt at 9:18 AM on Oct. 22, 2009

  • I will be praying for you.. As a diabetic myself. I say listen to anexorter.. she gave you excellent info.
    Thanks.
    Tonia
    MAKEMYDAY101

    Answer by MAKEMYDAY101 at 1:07 PM on Oct. 22, 2009

  • doctor  put me on GTF..... G.T.F. ... CHROMIUN  and ..... chromium picolinate ..  I have been on it for a long long time and my blood sugar is about 80 all the time...    http://www.ask.com/ans?q=G.T.F.+...+CHROMIUM&o=8101&l=dir&qsrc=2872   you need to take him off all pans and cans that have alunumn  they did me.......  there is not enough minerals in the ground and we don't get them in our food....... http://news.ask.com/news?q=blood%20glucose%20natural%20ways%20to%20lower%20&o=8101&l=dir keep looking you will get help .   no sugar foods  of any kind.  make fruit and veggies first in eating
    yovonna

    Answer by yovonna at 1:59 PM on Oct. 22, 2009